Alert archive / Florida / Small Craft Advisories in 2019
Small Craft Advisory 13, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 25, 2019, 4:40 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2019, 4:40 PM EST (21:40 UTC)
- Expired
- Feb 26, 2019, 4:29 AM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
603 WHUS72 KKEY 252140 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 440 PM EST Mon Feb 25 2019 GMZ031>035-042>044-052>055-072>075-260545- /O.NEW.KKEY.SC.Y.0013.190225T2140Z-190226T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 440 PM EST Mon Feb 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory. * WINDS...Northeast to east winds near 20 knots are expected tonight across the affected coastal waters of the Florida Keys. * WAVES/SEAS...Seas will build to 7 feet across portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
2 follow-up statements
458 WHUS72 KKEY 260334 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1034 PM EST Mon Feb 25 2019 GMZ031>035-042>044-052>055-072>075-261000- /O.CON.KKEY.SC.Y.0013.000000T0000Z-190226T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1034 PM EST Mon Feb 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northeast to east winds near 20 knots are expected tonight across the affected coastal waters of the Florida Keys. * WAVES/SEAS...Seas will build to 7 feet across portions of the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
367 WHUS72 KKEY 260929 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 429 AM EST Tue Feb 26 2019 GMZ031>035-042>044-052>055-072>075-261030- /O.CAN.KKEY.SC.Y.0013.000000T0000Z-190226T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 429 AM EST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Since winds have slackened to 15 to 20 knots or less across our entire coastal waters, the Small Craft Advisory has been canceled. However, an Exercise Caution Headline will be carried for at least this morning until winds decrease by afternoon. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 2:59 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 25, 2:59 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Key West FL
259 PM EST Mon Feb 25 2019
.DISCUSSION...
A weak surface trough pushed south of the island chain this
morning. A continental dome of high pressure has spilled
southeast into the southeastern United States and the Florida
Peninsula. Northeast to east winds have increased across the
Florida Keys, although the heating of the Florida Peninsula has
disrupted and delayed the increases. Carysfort Reef Light is
sustained at 19 knots, while Smith Shoal remains near 13 knots.
Temperatures have struggled to reach the mid 80s this afternoon,
with most locations only near 80, tempered by the increased cloud
cover. The KBYX radar detects a swath of showers along the
convergent front of increasing winds which are sneaking around the
tip of Florida.
.FORECAST...
Forecast reasoning has not changed this cycle. The weak and broad
baroclinic zone over the Keys will lift northward tonight and
Tuesday. Statistical guidance is mixed in its thoughts on rain
chances, and we have leaned toward the more conservative opinion.
Weak low level moisture convergence combined with a boisterous
boundary layer, will result in 30-40 percent chances tonight and
Tuesday. Rain chances fall off Tuesday night as the boundary lifts
well to the north and the low level wind field collapses. Vertical
profiles indicate a good setup for a reverse cu-line on Wednesday,
although the ideal profile is delayed until late afternoon. We
advertise better rain chances for the Middle and Upper Keys
Wednesday, with only slight chances for the Lower Keys.
Thereafter, dry and stable air will invade the lower and middle
troposphere. Boundary layer winds will collapse to 5 knots or
less, relegating forcing mechanisms to the heating and cooling of
nearby land masses. Thus, the extended forecast features an
extended period of light and variable breezes, mostly clear
skies, and nearly nil rain chances.
&&
.MARINE...
Small Craft Advisory in effect for all coastal waters of the
Florida Keys due to northeast to east winds increasing to near 20
knots. Breezes will diminish Tuesday. From synopsis, a trough of
low pressure meandering between extreme south Florida and the
coastal waters of the Florida Keys will linger tonight and
Tuesday. Meanwhile, a large high pressure cell will build across
the southeastern United States, with a weaker pressure pattern
expected Wednesday through Saturday.
&&
.AVIATION...
VFR conditions have quickly returned and will continue through the
period. Frontal boundary that passed over the Keys and pushed south
will slowly lift back northward overnight. This will lead to a
return of VCSH overnight. Brief MVFR CIGs are possible but
confidence is low at this time. Easterly winds around 12 knots or
less with occasional gusts up to 20 knots will decrease below 10
knots tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 75 81 73 81 / 30 30 20 20
Marathon 76 83 74 83 / 40 40 20 20
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EST Tuesday for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...CLR
Aviation/Nowcasts....LIW
Data Collection......DR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Feb 25, 6:17 AM EST, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 617 AM EST Mon Feb 25 2019 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261130- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 617 AM EST Mon Feb 25 2019 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. However, a Small Craft Advisory will likely be needed for at least a portion of our marine district tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
In the hours before
Local storm report, Feb 25, 2:22 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
222 PM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM WATER SPOUT 3 ENE NILES CHANNEL BRI 24.68N 81.38W
02/25/2019 LOWER KEYS IN MONR FL PUBLIC
MULTIPLE REPORTS OF A WATERSPOUT WERE RECEIVED VIA SOCIAL
MEDIA. IT OCCURRED OVER PINE CHANNEL BETWEEN LITTLE TORCH
KEY AND BIG PINE KEY AT 901 AM EST ON FEBRUARY 25TH.
DURATION WAS APPROXIMATELY 20 MINUTES. A SPRAY RING WAS
NOT ABLE TO BE OBSERVED DUE TO AN OBSTRUCTED VIEW OF THE
HORIZON.
&&
LOCAL STORM REPORT UPDATED TO REFLECT NEW INFORMATION.
ROSSNearby
Small Craft Advisories in Florida, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.